Katie R
Posted by

Reduced Dose of New Chemo

Katie R
Posted by
18 Mar 2015

Well my lovely Bloglets,

Three weeks into my new drugs or three weeks after starting my new drugs, that’s probably better English. Anyways.  Three weeks.

I started on 100mg a day which is a fifth of the standard dose as I’m what they call a ‘sensitive responder’, which is good as it means the drugs work, but also means they tend to take it out of me a bit.  As you all know if you are a regular reader of this.  100mg seemed to be fine so after a week I upped it to 200mg as told to by my consultant.  At some point, I can’t remember when, I started to get prickly and itchy skin.  Not good. When that happens I tend to freak out a bit as that was the first sign that I was severely intolerant to the first drugs I was on.  And ignored.  Then I started to feel sick.  I’m lucky, I have a pretty solid stomach and rarely feel sick, unless I have eaten too much but that’s a slightly different feeling.  This was properly feeling sick.  Which wasn’t great.  It also seemed to be, I discovered, that when I felt sick it was also because I was hungry.  In the beginning I didn’t want to eat as that’s the normal thing when you feel like that.  I can’t remember why I decided to eat when I felt like that one day, but I did and the nausea went.  Weird.  Yesterday I was given a booklet on my new drugs.  Side effect number one.  Nausea.  Side effect number two.  Itchy skin.  And it all made sense.

I don’t know if I’m still as tired – it’s hard to gauge at the moment whilst I’m between flats as my life is much quieter than it normally is as I tend to chill out at the parents more than when I’m in London.  I’m still getting the shooting pains in my head which are a fatigue signal, yet in the evening I don’t feel tired until much later and seem to be waking up after 9/9.5 hours which is about an hour earlier than I was a couple of weeks ago.  I’m not sure if my body signals are just a bit confused at the moment as the hungry signals seemed to go and nausea was the new feeling for eat something.  I am also drinking caffeine later in the evening than I used to, which may be because I’m tired but am not recognising it.

Anyways, back to 100mg and a check-up in 4 weeks.  I was meant to be back in 3 but I have my pre-procedure assessment.  Oh and on the I MIGHT HAVE CERVICAL CANCER FREAK OUT!!!!!!  My letter finally arrived from the clinic about 2 weeks late, well done Royal Mail *slow clap* and it clearly says in the letter don’t worry about cancer.  So.  Relax and breathe.  I feel like a bit of an idiot about my reaction now to be honest.

I think that’s it really.  I also finally met my clinical nurse specialist who is wonderful. Got a lot of love for her and my consultant.  My consultant also swore in my consultation which made me laugh and then of course I removed my filter and my standard language resumed.

I looked at a flat last night, waiting to hear, fingers and toes crossed.  I need to be back in London.  Been feeling a bit displaced and low because of it. 

With love and hope,



Hi Katie,

Thanks for the update although sorry to hear that the pills are causing you a bit of jip! Side-effects are the bane of many CML patients lives and I really hope that in time your body adjusts to the new treatment and settles down a bit.

On the upside, great news that your cervical cancer scare proved just that rather than something real. You shouldn't feel silly about getting worried - you wouldn't be human  if you didn't - and after everything you've gone through the best thing you could do was to get yourself checked out.

Hope you're back in London soon and all the best with the new treatment. Hang in there.


Thank you Andy, and sorry I forgot to reply to the last one on my last post, been in a bit of a grump!  Will write a nice post after I've have the procudre and all the offending cells cut out.  Yes, let's hope that I am ok on 100mg and can lead a completely normal life without bailing on everyone all the time because I'm tired!